Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 107, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 22, 2011, 2:16 PM CDT for Carroll County, Lafayette County, Ray County, Missouri. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 2:16 PM CDT (19:16 UTC)
- Expired
- May 22, 2011, 2:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Carroll County, MO, Lafayette County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 58 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 2:25 PM CDT | HAIL 0.75 | Lexington, MO | |
| May 22, 2:38 PM CDT | TORNADO | 1 E Lexington, MO | LAW ENFORCEMENT REPORTED A BRIEF TOUCHDOWN THAT DESTROYED AN OUT BUILDING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:51 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 7.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3011 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 583 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 335 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 3.7
- Supercell composite
- 17.9
The text
As transmitted, in the capitals the NWS used until 2016.
740
WUUS53 KEAX 221916
SVREAX
MOC033-107-177-221945-
/O.NEW.KEAX.SV.W.0107.110522T1916Z-110522T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
216 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
CENTRAL LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
SOUTHEASTERN RAY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 245 PM CDT
* AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH...AND PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED
NEAR WELLINGTON...OR 7 MILES WEST OF LEXINGTON...AND MOVING EAST AT
25 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON...HIGGINSVILLE...HENRIETTA...MAYVIEW...HARDIN AND DOVER.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY EVENING FOR
EAST CENTRAL KANSAS AND NORTHERN MISSOURI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3932 9371 3922 9364 3905 9365 3905 9405
3922 9410
TIME...MOT...LOC 1917Z 250DEG 23KT 3917 9398
WIND...HAIL 60MPH 1.50IN
$$
SF2 follow-up statements
221
WWUS53 KEAX 221935
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
235 PM CDT SUN MAY 22 2011
MOC033-107-177-221945-
/O.CON.KEAX.SV.W.0107.000000T0000Z-110522T1945Z/
CARROLL MO-LAFAYETTE MO-RAY MO-
235 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
RAY...CENTRAL LAFAYETTE AND SOUTHWESTERN CARROLL COUNTIES UNTIL 245
PM CDT...
AT 229 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL AND PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LEXINGTON...MOVING EAST AT 25 MPH. PENNY SIZE HAIL WAS REPORTED
IN LEXINGTON AT 225 PM CDT.
LOCATIONS IMPACTED INCLUDE...
HIGGINSVILLE...HARDIN AND DOVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3924 9401 3932 9371 3922 9364 3905 9365
3905 9396
TIME...MOT...LOC 1934Z 250DEG 23KT 3920 9386
WIND...HAIL 60MPH 0.75IN
$$
SF859
WWUS53 KEAX 221949
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 PM CDT SUN MAY 22 2011
MOC033-107-177-221958-
/O.EXP.KEAX.SV.W.0107.000000T0000Z-110522T1945Z/
CARROLL MO-LAFAYETTE MO-RAY MO-
249 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RAY...NORTHEAST
LAFAYETTE AND SOUTHWESTERN CARROLL COUNTIES IS BEING REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
SOUTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI...
NORTHEASTERN LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI...
SOUTHEASTERN RAY COUNTY IN WEST CENTRAL MISSOURI...UNTIL 330 PM CDT.
LAT...LON 3924 9401 3932 9371 3922 9364 3905 9365
3905 9396
TIME...MOT...LOC 1935Z 250DEG 23KT 3920 9385
$$
SFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 11:40 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, May 22, 11:40 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1140 AM CDT SUN MAY 22 2011 ...UPDATED MESOSCALE DISCUSSION... .DISCUSSION... ...MESOSCALE DISCUSSION... SLIGHTLY MORE UNCERTAINTY REGARDING CONVECTIVE INITIATION... PLACEMENT...AND TIMING AS OPPOSED TO YESTERDAY...WITH VARIOUS OPERATIONAL AND HIGH RESOLUTION DIRECT CONVECTIVE MODELS NOT DEPICTING A PARTICULARLY CONSISTENT PICTURE. IN GENERAL...FAVOR SOME BLEND OF RECENT 3KM HRRR RUNS ALONG WITH 00Z 4 KM NSSL WRF-ARW...AWAITING OUTPUT FROM THE 12Z 4 KM WRF-NMM. IN THE LOW LEVELS...SEVERAL BOUNDARIES ARE DISCERNIBLE ON VISIBLE SATELLITE IMAGERY 1) A SHALLOW GRAVITY WAVE MOVING SOUTHEAST PAST A MOBERLY-CHANUTE LINE AND 2) A PACIFIC FRONT/PSEUDO DRYLINE ASSOCIATED WITH A DEEPER SFC-H8 BOUNDARY AND VEERED WIND PROFILE FROM NEAR LAMONI-TOPEKA. BETTER DEEP CU DEVELOPMENT HAS BEEN NOTED RECENTLY ALONG THE LATTER BOUNDARY DUE TO NOTABLE MOISTURE CONVERGENCE AND WEAKER ELEVATED INHIBITION. UNLIKE YESTERDAY...IT IS VERY DIFFICULT TO IDENTIFY ANY DEFINED SHORTWAVE IN SATELLITE IMAGERY WHICH WOULD HELP FOCUS CONVECTIVE DEVELOPMENT...AND UPSTREAM MIDLEVEL TEMPERATURES IN THE H5 LAYER ARE ACTUALLY WARMER (ALTHOUGH WEAK CAA CAN BE NOTED IN THE CAPPING H8-H7 LAYER). HOWEVER...GIVEN THE IMPRESSIVE CLASSIC PLAINS SEVERE WEATHER 12Z KTOP SOUNDING...ALONG WITH BOUNDARY LAYER MOISTURE CONVERGENCE STRONGER...AND THE WARM SECTOR CHARACTERIZED BY MLCAPES AOA 3000 J/KG ALREADY AT 16Z IN A WEAKLY CAPPED ENVIRONMENT...FEEL DEEPER (AND POSSIBLY EXPLOSIVE) CONVECTIVE DEVELOPMENT WILL BREACH THE INHIBITION EARLY THIS AFTERNOON ALONG THE SFC-H8 BOUNDARY (MOST LIKELY IN THE VICINITY OF A KMKC-KCDJ-KOTM LINE). BULK 0-6KM SHEAR VALUES IN EXCESS OF 40KT WILL SUPPORT SUPERCELL TYPE STRUCTURES...WITH IMPRESSIVE 0-1KM SHEAR NEAR 30 KT SUPPORTING STRONG INFLOW AND LOW LEVEL MESOCYCLOGENESIS (0-1KM AND 0-3KM SRH BOTH APPROACHING 300 M2/S2 IN FAR NERN MISSOURI). GIVEN VEERED BOUNDARY LAYER WIND PROFILES AND ALIGNMENT OF EXPECTED CONVECTIVE CELLS...SOME DESTRUCTIVE INTERFERENCE CAN BE EXPECTED...AS WELL AS DCAPE VALUES WELL IN EXCESS OF 1000 J/KG PROMOTING MORE DOWNDRAFT PRODUCTION. NEVERTHELESS...THERE APPEARS TO BE A SMALL WINDOW FOR ISOLATED TORNADOES UPON INITIAL CONVECTIVE MATURITY TOWARDS THE ERN REACHES OF THE FORECAST AREA. ALL TOLD...GREATEST THREAT STILL APPEARS TO BE THE POTENTIAL FOR GIANT HAIL PRODUCTION WITH ANY STORM THAT FORMS TODAY. MIDLEVEL H7-H5 LAPSE RATES PER 12Z SOUNDINGS AND OBJECTIVE ANALYSIS REMAIN VERY IMPRESSIVE (AOA 8 C/KM)...AND ALTHOUGH THIS MEASURE MAY DECREASE SLIGHTLY TODAY (COMBINATION OF SLIGHT COOLING AT H7 AND WARMING AT H5)...TREMENDOUS AMOUNTS OF CAPE IN THE -10C TO -30C HAIL GROWTH REGION ARE ALREADY EVIDENT (AT LEAST 700 J/KG AT 16Z). SHEAR PARAMETERS WITHIN STORMS WILL PROMOTE ROTATING UPDRAFTS WITH AVAILABLE ENERGY LIKELY EXCEEDING 3500-4000 J/KG BY PEAK HEATING...SUPPORTING HAIL AT LEAST THE SIZE OF GOLF BALLS (IF NOT MUCH BIGGER). EVENTUALLY...STORMS MAY CONGEAL INTO MINI-BOWS AND BROKEN LINES...PUSHING INTO ERN/SRN MISSOURI THIS EVENING. 21 && .PREVIOUS DISCUSSION... /442 AM CDT SUN MAY 22 2011/ THE WET AND ACTIVE WEATHER PATTERN EXPERIENCED OVER THE PAST COUPLE OF DAYS WILL CONTINUE TODAY AND INTO THE MIDDLE OF NEXT WEEK. THE UPPER LEVEL LOW SITUATED OVER THE NORTHERN PLAINS WILL SLOWLY TRACK EASTWARD...APPROACHING THE GREAT LAKES REGION BY MONDAY. IN ADDITION TO THIS UPPER LEVEL LOW...A SECONDARY TROUGH WILL BEGIN TO MOVE INTO THE PACIFIC NORTHWEST TODAY AND DIG SOUTHWARD ACROSS THE WESTERN CONUS BY THE BEGINNING OF THE WEEK. WITH THIS PATTERN IN PLACE...A SOUTHERLY/SOUTHWESTERLY FLOW WILL PERSIST OVER THE SOUTHERN AND CENTRAL PLAINS THROUGH THE BEGINNING OF THE WEEK. FOR TODAY...MAIN FOCUS IS ON THE SURFACE LOW SITUATED OVER CENTRAL SOUTH DAKOTA AT 09Z THAT WILL PROGRESS EASTWARD THROUGH THE DAY. THE ASSOCIATED COLD FRONT EXTENDED TO THE SOUTH INTO THE CENTRAL PLAINS WILL MOVE EASTWARD ACROSS THE FORECAST AREA THIS AFTERNOON AND THIS EVENING...WITH PRECIPITATION FORMING ALONG AND AHEAD OF THIS BOUNDARY. THE BOUNDARY WILL BE SITUATED ACROSS EAST CENTRAL KANSAS THIS MORNING...TRACKING INTO EXTREME EASTERN KANSAS AND WESTERN MISSOURI BY EARLY THIS AFTERNOON. BEFORE THE FRONT MOVES INTO THE AREA...COULD SEE SOME BREAKS IN THE CLOUD COVER THAT WILL HELP WITH THE DIURNAL HEATING. AS THE FRONT MOVES INTO THE AREA...COULD SEE SHOWERS AND THUNDERSTORMS INITIATING BETWEEN 17Z-20Z ALONG A LINE STRETCHING FROM BETHANY TO KANSAS CITY TO PAOLA KS. THIS LINE OF THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL MOVE EASTWARD ACROSS THE FORECAST AREA THROUGH THE AFTERNOON HOURS...EXITING THE REGION LATE THIS EVENING. MODELS SHOWING PLENTY OF MUCAPE OVER THE AREA THIS AFTERNOON BUT 0-6KM SHEAR LOOKS TO BE FAIRLY LOW...GENERALLY LESS THAN 40KTS...AND LAPSE RATES ARE NOT AS STEEP AS THEY APPROACH THE -10C TO -30C HAIL GROWTH ZONE. WITH THESE CONDITIONS...SOME STORMS COULD BE CAPABLE OF BECOMING SEVERE...WITH LARGE HAIL AND STRONG WINDS BEING THE PRIMARY THREATS. ONCE THIS SYSTEM MOVES EAST OF THE AREA...WILL SEE A BRIEF DRY PERIOD OVERNIGHT EARLY MONDAY MORNING. HOWEVER OUR FOCUS QUICKLY WILL BE SHIFTED TO A SURFACE LOW OVER THE TEXAS/OKLAHOMA PANHANDLES. AN ASSOCIATED WARM FRONT WILL STRETCH EASTWARD INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI ON MONDAY...WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND SOUTH OF THIS BOUNDARY. STILL SOME DISCREPANCIES IN THE MODELS WITH THE POSITIONING OF THIS WARM FRONT...WHICH WILL ULTIMATELY AFFECT WHERE THE GREATEST PRECIPITATION CHANCES WILL BE DURING THE DAY ON MONDAY. MODELS SHOW THE FRONT LIFTING NORTHWARD INTO CENTRAL MISSOURI MONDAY AFTERNOON...WHICH WILL SPREAD THE SHOWERS AND THUNDERSTORMS NORTHWARD INTO THE REGION AND IMPACTING MUCH OF THE AREA BY TUESDAY MORNING. THIS PRECIPITATION WILL LINGER OVER THE REGION INTO WEDNESDAY AS THE SURFACE LOW STARTS TO TRACK EASTWARD...WITH THE LOW EAST OF THE AREA BY THURSDAY. A WEAK RIDGE WILL MOVE INTO THE CENTRAL PLAINS BEHIND THIS SYSTEM...BRINGING DRY CONDITIONS FOR THURSDAY. HOWEVER...COULD SEE AN UPPER LEVEL SYSTEM SWEEP OVER THE REGION FRIDAY/FRIDAY NIGHT BEFORE A LARGER RIDGE STARTS BUILDINGS ACROSS THE ROCKY MOUNTAINS ON SATURDAY. WITH SEVERAL ROUNDS OF PRECIPITATION WITH EMBEDDED CONVECTION EXPECTED TO CONTINUE INTO THE MIDDLE OF THE WEEK...WILL CONTINUE TO MONITOR THE THREAT FOR HEAVY RAINFALL...LOCALIZED FLASH FLOODING AND RIVER FLOODING AS SEVERAL INCHES OF RAIN IS POSSIBLE ACROSS THE FORECAST AREA. ACH && .AVIATION... FOR THE 12Z TAFS...THE LOWER LEVELS OF THE ATMOSPHERE REMAIN QUITE MOIST WITH MVFR CONDITIONS ACROSS THE TERMINALS. CEILINGS WILL ONCE AGAIN RISE TO VFR THIS MORNING DUE TO SOLAR INSOLATION. OTHERWISE...LOW LEVEL DRYING WILL SLOWLY WORK EAST INTO THE TERMINALS LATE THIS AFTERNOON AND THIS EVENING. A FEW THUNDERSTORMS MAY ACCOMPANY THE WEAK DRY LINE LATE THIS AFTERNOON BUT THE CHANCES ARE LOW. OTHERWISE...VFR CONDITIONS ARE EXPECTED TONIGHT. DB && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 22, 1:06 PM CDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 106 PM CDT SUN MAY 22 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 106 PM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON FROM EAST CENTRAL KANSAS THROUGH NORTHEAST MISSOURI...WITH STORMS MOVING EAST AND SOUTH ACROSS THE OUTLOOK AREA THROUGH EARLY THIS EVENING. LOCATIONS EAST OF THE INTERSTATE 35 CORRIDOR WILL BE MOST SUSCEPTIBLE TO EXPERIENCE SEVERE WEATHER...WITH ISOLATED TORNADOES...DAMAGING WIND GUSTS...AND ESPECIALLY VERY LARGE HAIL LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE MONDAY AND MONDAY NIGHT...MAINLY FOR LOCATIONS ALONG AND SOUTH OF THE MISSOURI RIVER. THERE WILL BE A SLIGHT THREAT FOR SEVERE WEATHER DURING THE LATE AFTERNOON AND EVENING HOURS...WITH LARGE HAIL THE PRIMARY THREAT. ANOTHER WEATHER SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES AND INTO THE PLAINS ON TUESDAY AND WEDNESDAY...BRINGING ADDITIONAL ROUNDS OF THUNDERSTORMS TO THE REGION. THERE IS A THREAT FOR SEVERE WEATHER LATE TUESDAY AFTERNOON AND EVENING...ESPECIALLY ACROSS THE WESTERN PARTS OF THE OUTLOOK AREA. WHILE LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS...AN ISOLATED TORNADO MAY ALSO BE POSSIBLE. ON WEDNESDAY...THE THREAT FOR SEVERE WILL BE MUSH LOWER. ALTHOUGH PRECIPITATION EVENTS WILL BE SCATTERED AND NOT CONTINUOUS FOR THE NEXT SEVERAL DAYS...LOCALLY HEAVY RAINFALL...ESPECIALLY IN THUNDERSTORMS...WILL LIKELY DEVELOP. TOTAL RAINFALL ACCUMULATIONS THROUGH THE MIDDLE OF NEXT WEEK MAY EXCEED SEVERAL INCHES IN SOME LOCATIONS ACROSS THE OUTLOOK AREA. THIS WILL INCREASE THE THREAT FOR LOCALIZED FLASH FLOODING...AND WILL LIKELY PUSH SOME STREAMS AND RIVERS INTO FLOOD THROUGH THIS WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON EAST OF THE INTERSTATE 35 CORRIDOR. SPOTTER ACTIVATION MAY ALSO BE NEEDED MONDAY AFTERNOON AND EVENING...AS WELL AS LATE TUESDAY AFTERNOON AND EVENING. 21
In the hours before
Special weather statement, May 22, 1:30 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
130 PM CDT SUN MAY 22 2011
MOZ022-023-030-031-221915-
CALDWELL MO-CARROLL MO-LIVINGSTON MO-RAY MO-
130 PM CDT SUN MAY 22 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAY...SOUTHWESTERN
LIVINGSTON...NORTHWESTERN CARROLL AND SOUTHEASTERN CALDWELL COUNTIES
UNTIL 215 PM CDT...
AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COWGILL...OR 17 MILES SOUTHEAST OF
HAMILTON...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BRAYMER...STET AND LUDLOW.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3975 9381 3963 9359 3946 9354 3935 9393
3949 9409
TIME...MOT...LOC 1830Z 242DEG 21KT 3953 9386
SFLocal storm report, May 22, 1:40 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
140 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL SIBLEY 39.18N 94.20W
05/22/2011 E0.25 INCH JACKSON MO PUBLIC
&&
AJSpecial weather statement, May 22, 1:42 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 142 PM CDT SUN MAY 22 2011 MOZ029-030-037-038-221930- CLAY MO-JACKSON MO-LAFAYETTE MO-RAY MO- 142 PM CDT SUN MAY 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RAY...NORTHWESTERN LAFAYETTE...NORTHEASTERN JACKSON AND EASTERN CLAY COUNTIES UNTIL 230 PM CDT... AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SIBLEY...OR NEAR BUCKNER...MOVING NORTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. PEA SIZED HAIL WAS REPORTED NEAR FORT OSAGE WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RICHMOND...LEXINGTON...ORRICK...WELLINGTON...HENRIETTA...HARDIN... NAPOLEON...FLEMING AND CAMDEN. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3941 9385 3915 9376 3908 9423 3925 9432 TIME...MOT...LOC 1842Z 247DEG 23KT 3920 9416 SF
Local storm report, May 22, 1:47 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
147 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0143 PM HAIL BRAYMER 39.59N 93.80W
05/22/2011 E0.25 INCH CALDWELL MO FIRE DEPT/RESCUE
PEA SIZE HAIL AND 30 MPH WINDS REPORTED IN BRAYMER.
&&
AJThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:03 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Platte | 27 min |
| May 21, 7:15 PM CDT | Tornado Warning | EAX | Andrew, Holt | 30 min |
| May 21, 7:21 PM CDT | Special Weather Statement | EAX | Buchanan, Platte | 24 min |
| May 21, 7:27 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Gentry, Platte | 33 min |
| May 21, 7:29 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 31 min |
| May 21, 7:41 PM CDT | Tornado Warning | EAX | Andrew, DeKalb, Gentry, Nodaway | 34 min |
| May 21, 7:46 PM CDT | Special Weather Statement | EAX | Holt | 29 min |
| May 21, 7:50 PM CDT | Special Weather Statement | EAX | Worth | 40 min |
| May 21, 7:55 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb | 35 min |
| May 21, 8:02 PM CDT | Special Weather Statement | EAX | Nodaway | 28 min |
| May 21, 8:07 PM CDT | Tornado Warning | EAX | Andrew, Daviess, Gentry, Harrison, Nodaway | 23 min |
| May 21, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 22 min |
| May 21, 8:19 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Worth | 26 min |
| May 21, 8:26 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Livingston | 34 min |
| May 21, 8:29 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb, Platte | 36 min |
| May 21, 8:34 PM CDT | Special Weather Statement | EAX | Holt | 26 min |
| May 21, 8:38 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 37 min |
| May 21, 8:46 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 29 min |
| May 21, 8:54 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Livingston | 36 min |
| May 21, 9:07 PM CDT | Special Weather Statement | EAX | Mercer, Putnam | 38 min |
| May 21, 9:13 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 32 min |
| May 21, 9:15 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton, DeKalb | 45 min |
| May 21, 9:23 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 37 min |
| May 21, 9:23 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Livingston, Mercer, Putnam, Sullivan | 37 min |
| May 21, 9:38 PM CDT | Areal Flood Advisory | EAX | Buchanan, Platte | 4 hr |
| May 21, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, DeKalb | 31 min |
| May 21, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 35 min |
| May 21, 10:01 PM CDT | Special Weather Statement | EAX | Putnam, Schuyler, Sullivan | 44 min |
| May 21, 10:09 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Sullivan | 17 min |
| May 21, 10:11 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 21 min |
| May 21, 10:15 PM CDT | Special Weather Statement | EAX | Clinton | 30 min |
| May 21, 10:35 PM CDT | Special Weather Statement | EAX | Clay | 25 min |
| May 21, 10:51 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton | 24 min |
| May 21, 11:17 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 28 min |
| May 21, 11:26 PM CDT | Special Weather Statement | EAX | Livingston | 49 min |
| May 21, 11:41 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 34 min |
| May 22, 1:25 AM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Macon, Randolph, Saline | 33 min |
| May 22, 2:08 AM CDT | Special Weather Statement | EAX | Macon | 52 min |
| May 22, 2:17 AM CDT | Special Weather Statement | EAX | Macon | 43 min |
| May 22, 4:04 AM CDT | River Flood Warning | EAX | Buchanan, Platte | 126 days |
| May 22, 1:30 PM CDT | Special Weather Statement | EAX | Caldwell | 45 min |
| May 22, 1:42 PM CDT | Special Weather Statement | EAX | Ray | 48 min |
| May 22, 2:40 PM CDT | Special Weather Statement | EAX | Lafayette | 35 min |
| May 22, 2:43 PM CDT | Special Weather Statement | EAX | Sullivan | 32 min |
| May 22, 2:44 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 46 min |
| May 22, 3:02 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette | 28 min |
| May 22, 3:09 PM CDT | Tornado Warning | EAX | Carroll, Lafayette | 36 min |
| May 22, 3:14 PM CDT | Special Weather Statement | EAX | Carroll | 46 min |
| May 22, 3:41 PM CDT | Special Weather Statement | EAX | Schuyler | 49 min |
| May 22, 3:44 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 31 min |
| May 22, 3:45 PM CDT | Tornado Warning | EAX | Carroll, Lafayette, Saline | 30 min |
| May 22, 4:03 PM CDT | Tornado Warning | EAX | Lafayette, Saline | 27 min |
| May 22, 4:05 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler | 25 min |
| May 22, 4:12 PM CDT | Tornado Warning | EAX | Carroll, Saline | 18 min |
| May 22, 4:24 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 36 min |
| May 22, 4:29 PM CDT | Special Weather Statement | EAX | Chariton | 46 min |
| May 22, 4:30 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Saline | 30 min |
| May 22, 4:38 PM CDT | Special Weather Statement | EAX | Cooper | 52 min |
| May 22, 4:44 PM CDT | Tornado Warning | EAX | Chariton, Howard, Saline | 31 min |
| May 22, 4:59 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 31 min |
| May 22, 5:03 PM CDT | Tornado Warning | EAX | Henry | 27 min |
| May 22, 5:07 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 23 min |
| May 22, 5:15 PM CDT | Tornado Warning | EAX | Chariton, Howard, Randolph | 45 min |
| May 22, 5:16 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 29 min |
| May 22, 5:20 PM CDT | Special Weather Statement | EAX | Pettis | 40 min |
| May 22, 5:29 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 46 min |
| May 22, 5:34 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard | 12 min |
| May 22, 5:45 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 30 min |
| May 22, 5:56 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Saline | 34 min |
| May 22, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 30 min |
| May 22, 6:15 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 13 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.